Alert archive / Ohio / Beach Hazards Statements in 2025

Beach Hazards Statement 14, NWS Cleveland, OH

September 4, 20254 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this beach hazards statement at Sep 4, 2025, 3:44 PM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It took effect at Sep 5, 2025, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2025, 3:44 PM EDT (19:44 UTC)
In effect from
Sep 5, 2025, 8:00 AM EDT
Expired
Sep 6, 2025, 3:46 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WHUS41 KCLE 041944
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
344 PM EDT Thu Sep 4 2025

OHZ010>012-089-PAZ001-050345-
/O.NEW.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
344 PM EDT Thu Sep 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...From Friday morning through late Friday night.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
803 
WHUS41 KCLE 050127
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
927 PM EDT Thu Sep 4 2025

OHZ010>012-089-PAZ001-050930-
/O.CON.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
927 PM EDT Thu Sep 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY
THROUGH LATE FRIDAY NIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...From 8 AM EDT Friday through late Friday night.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
769 
WHUS41 KCLE 050740
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
340 AM EDT Fri Sep 5 2025

OHZ010>012-089-PAZ001-051545-
/O.CON.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
340 AM EDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...From 8 AM EDT this morning through late tonight.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
436 
WHUS41 KCLE 051337
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
937 AM EDT Fri Sep 5 2025

OHZ010>012-089-PAZ001-052145-
/O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
937 AM EDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through late tonight.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
852 
WHUS41 KCLE 051932
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
332 PM EDT Fri Sep 5 2025

OHZ010>012-089-PAZ001-060345-
/O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
332 PM EDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Through late tonight.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
264 
WHUS41 KCLE 060206
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
1006 PM EDT Fri Sep 5 2025

OHZ010>012-089-PAZ001-060800-
/O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
1006 PM EDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...Until 4 AM EDT Saturday.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
953 
WHUS41 KCLE 060746
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
346 AM EDT Sat Sep 6 2025

OHZ010>012-089-PAZ001-061600-
/O.CAN.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/
/O.NEW.KCLE.BH.S.0015.250906T1700Z-250908T0000Z/
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
346 AM EDT Sat Sep 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties. In Pennsylvania, Northern Erie County.

* WHEN...From 1 PM EDT this afternoon through Sunday evening.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:44 PM EDT, 0 minutes earlier.

Area forecast discussion, Sep 4, 3:44 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
344 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A ridge will build into the Ohio Valley overnight followed by a warm
front lifting north on Friday. The next cold front will push back
south on Friday night. High pressure will return for the first part
of next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Rain has mostly exited the area with the cold front extending from
upstate New York to near Pittsburgh at 3 PM. Clouds will continue to
scatter out from west to east as a dry slot and large scale
subsidence arrives. Surface high pressure will build east across the
Ohio Valley tonight with most areas seeing clearing skies and lows
ranging from the upper 40s to near 50 degrees.

The pattern remains active in the near term as we contend with
multiple pieces of energy rotating around the upper level trough
over Ontario. A compact upper level wave will dive south out of
Central Canada and round the base of the upper trough. Surface low
pressure over North Dakota today will deepen as it moves towards the
Upper Peninsula of Michigan while deepening to 992mb. Southerly
flow ramps up ahead of this feature with a 45 knot low level jet
crossing NW Ohio and Lake Erie on Friday morning. Strong low level
warm advection will push high temperatures into the mid 70s to near
80 degrees across the local area. We do start to see scattered
clouds Friday afternoon and even a low end 20 percent chance of a
shower with moisture streaming northeast. Better chances for rain
hold off until Friday night as shortwave energy streams northeast
along the frontal boundary. Chances of rain are focused generally
southeast of a line from Marion to Cleveland to Erie, PA.
Precipitation amounts are forecast to be light at generally under a
quarter inch of rain through Saturday morning.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The region will continue to be under the influence of the upper
level trough through the weekend. A shortwave lifts northeast across
the area on Saturday, helping to push the front and dry slot aloft
eastward. Skies will become partly cloudy from west to east through
the day on Saturday. 850mb temperatures fall by approximately 6C
from Friday's values limiting high temperatures to the 60s.

Models have come into better agreements with one more piece of
energy diving southeast out of Canada and crossing the Central Great
Lakes on Saturday night. Moisture will increase with west southwest
flow and low level convergence across Lake Erie. Lake to 850mb delta
T reach 18C supporting lake effect rain showers. Raised pops to 50-
60 percent along the lakeshore late Saturday night into Sunday
morning. The duration of well aligned flow and deeper moisture only
lasts through Sunday morning before getting disrupted. High pressure
expands into the Ohio Valley on Sunday and good cooling conditions
are likely Sunday night. Lows will be below normal in the 40s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Broad high pressure over the region on Monday will build to New
England through mid-week. This will provide another stretch of dry
conditions and gradually warming temperatures as heights rebound
aloft. A back door cold front with limited moisture is on the
horizon towards the end of the period as another area of high
pressure builds south out of Canada.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
The cold front will continue to depart to the east through this
evening with any lingering showers out exiting eastern terminals
over the next hour or so. Dry weather and VFR conditions are
expected to push from west to east behind the cold front with
widespread VFR conditions expected 21Z/Thu through the
remainder of the TAF window.

Northwesterly winds 8-10 knots will turn southerly while
decreasing below 5 knots tonight. Light southerly winds turn
southwesterly Friday morning while increasing to 12-15 knots
sustained. Gusty winds 25-30 knots will be likely across all
terminals late Friday morning into Friday afternoon.

Outlook...Non-VFR possible with a cold front/low pressure system
Friday night into Saturday and lake effect clouds and rain in
NE OH/NW PA on Saturday night into Sunday.

&&

.MARINE...
A cold front will exit the eastern basin of Lake Erie this evening
while a brief area of high pressure builds overhead tonight. There
is a slight chance of waterspouts across the central basin of Lake
Erie tonight. Northwesterly to westerly winds will diminish to 5-10
knots tonight. Ahead of another cold front, southwesterly winds
increase to 20-30 knots Friday morning. Winds will turn
northwesterly behind the cold front Friday night but remain elevated
between 15-20 knots. Wave heights will build to 4 to 6 feet Friday
afternoon and evening as winds turn onshore. Another set of Small
Craft Advisories and Beach Hazards Statements has been issued Friday
morning through late Friday night/early Saturday morning. Given the
strong southwesterly winds, water levels in the western basin of
Lake Erie will likely drop near or below 6 inches above low water
datum, the critical mark for safe navigation. Westerly winds
diminish to 10-15 knots on Saturday as a trough lingers over the
lake through Sunday. Vast high pressure will build over the Great
Lakes region to begin next week with light offshore winds expected
through midweek.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from Friday morning through late
     Friday night for OHZ010>012-089.
PA...Beach Hazards Statement from Friday morning through late
     Friday night for PAZ001.
MARINE...Small Craft Advisory from 6 AM to 10 PM EDT Friday for
     LEZ142>144.
     Small Craft Advisory from 8 AM Friday to 4 AM EDT Saturday for
     LEZ145>149.

&&

SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...13
MARINE...13
Hazardous weather outlook, Sep 4, 3:47 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
347 AM EDT Thu Sep 4 2025

OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-050800-
Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
347 AM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-050800-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
347 AM EDT Thu Sep 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-050800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
347 AM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

There is a chance of waterspouts on Lake Erie this morning as a cold
front crosses the lake.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:48 AM EDTSpecial Weather StatementCLELake42 min
Sep 4, 7:50 AM EDTSpecial Marine WarningCLE85 min
Sep 4, 3:47 PM EDTSmall Craft AdvisoryCLE36 hr

Nearby

Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.